MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.A product analysis has not been performed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the trivantage emg tube was not responding normally.The physician opted to continue the procedure with the reported product.During the procedure, the physician attempted to use the nim as much as he/she could.Disconnection and/or fracture was suspected.There was no patient injury.
 
Additional Manufacturer Narrative
Device returned on jan/06/2017.Date mfr.Rec: jan/26/2017.One un-sealed sample of part number 8229708, from lot number 0210438814 was received.There was a red mark (appears to be from a marker) around the circumference of the main tube at the electrode contacts.There was a sticky substance around the grey clamp shell consistent with medical tape adhesive.Visually there was no damage or anomalies in the construction of the device.The resistance of the electrodes from end to end shall be less than 200 ohms and the actual measurement of each circuit are as follows; red 18 ohms, red [w/white band] 19 ohms, blue 17 ohms, and blue [w/white band] 19 ohms.There were no open circuits and no out of specification condition of the main tube electrodes.There were no shorts between circuits and no intermittent behavior while manipulating the tube and wires.There were no cracks in the electrode contacts.Per the xvi a continuity test is performed prior to final packaging.The ifu provides contraindications and warnings that identify reasons why a user may experience reduced or eliminated emg responses to direct or passive neural stimulation such as; paralyzing agents / lubricants / sprays, neuromuscular fatigue from prolonged or repeated exposure to electrical stimuli, deep anesthesia, which may suppress neuroelectrical activity, insufficient contact between the electrodes and vocal cords due to misplacement or using a tube size that is too small, and displacement during the procedure when rotating, flexing, or extending the patient¿s head and neck.There was no fault found and no evidence of improper manufacturing, therefore manufacturing has been ruled out as a likely cause.(b)(4).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6249326
Report Number1045254-2017-00023
Device Sequence Number19048763
Product Code ETN
UDI-Device Identifier00643169060807
UDI-Public00643169060807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0210438814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
01/26/2017
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date02/20/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1